| Catalog Number |
777724 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/27/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the dj tube of the ureteral stent was broken before use.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the dj tube of the ureteral stent was broken before use.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be material selection.A dhr review could not be completed as the provided lot number was invalid.The instructions for use were found adequate and state the following: precautions: 1.For single use only.Do not resterilize.Do not use if the package or product is damaged.2.Improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.3.Suture may be cut off prior to stent placement.Remove suture prior to placement for pediatric patients.4.Exercise care.Tearing of the stent can be caused by sharp instruments.5.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patients condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stentis not intended as a permanent indwelling device.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.